Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 67, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 20, 2011, 8:06 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 8:06 PM EST (01:06 UTC)
- Expired
- Nov 21, 2011, 5:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
697 WHUS73 KIWX 210106 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 806 PM EST SUN NOV 20 2011 LMZ046-210915- /O.NEW.KIWX.SC.Y.0067.111121T0106Z-111121T1000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 806 PM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: NORTHEAST 15 TO 20 KNOTS GUSTING TO 25 KNOTS BECOMING EAST 10 TO 20 KNOTS OVERNIGHT. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
462 WHUS73 KIWX 210336 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 PM EST SUN NOV 20 2011 LMZ046-211000- /O.CON.KIWX.SC.Y.0067.000000T0000Z-111121T1000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 PM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * WINDS: NORTHEAST 15 TO 20 KNOTS BECOMING EAST 10 TO 20 KNOTS OVERNIGHT. * WAVES: 3 TO 5 FEET OVERNIGHT SUBSIDING TO 2 TO 4 FEET TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
308 WHUS73 KIWX 211001 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EST MON NOV 21 2011 LMZ046-211115- /O.EXP.KIWX.SC.Y.0067.000000T0000Z-111121T1000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EST MON NOV 21 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 7:19 PM EST, 47 minutes earlier.
Area forecast discussion, Nov 20, 7:19 PM EST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 719 PM EST SUN NOV 20 2011 .AVIATION... 00Z TAFS...NORTHEAST FLOW TO CONTINUE THROUGH THIS PERIOD WITH STALLED SURFACE BOUNDARY WELL TO THE SOUTH. WATER VAPOR IMAGERY AND REGIONAL PROFILER DATA EARLY THIS EVENING SUGGEST A WEAK SHORT WAVE ACROSS THE CENTRAL PLAINS. THIS SHORT WAVE WILL RAPIDLY EJECT EASTWARD IN A VERY PROGRESSIVE UPPER FLOW PATTERN. WEAK AMPLITUDE OF THIS WAVE IS NOT EXPECTED TO RESULT IN A SIGNIFICANT NORTHWARD PUSH TO LOW LEVEL BAROCLINIC ZONE. HOWEVER...WITH WEAK UPPER FORCING INCREASING OVERNIGHT AND WEAK MID LEVEL FRONTOGENESIS/WAA ASSOCIATED WITH THE STALLED BAROCLINIC ZONE...EXPECTING SCATTERED LIGHT RAIN SHOWERS WILL LIKELY AFFECT PORTIONS OF NORTH CENTRAL INDIANA LATE TONIGHT...WITH KFWA POSSIBLY MARKING THE NORTHERN EXTENT OF THIS ACTIVITY. DID INCLUDE TEMPO MVFR CIGS AT KFWA WITH SLIGHT NORTHWARD PUSH OF LOW LEVEL THETA-E GRADIENT LATE TONIGHT. LOW LEVEL BOUNDARY SHOULD CONTINUE TO SLOWLY PUSH NORTHWARD ON MONDAY AS LOW LEVEL FLOW BACKS IN RESPONSE TO AMPLIFYING SOUTHERN ROCKIES SHORT WAVE...AND HAVE MAINTAINED MVFR CIG MENTION AT KFWA THROUGH MUCH OF MONDAY. && .PREV DISCUSSION... /ISSUED 411 PM EST SUN NOV 20 2011/ SHORT TERM... TONIGHT THROUGH MONDAY NIGHT STALLED LL BAROCLINIC ZONE IS IN PLACE ACROSS THE OH VALLEY...INDICATED WELL IN PROFILER AND VAD ANALYSIS...ALONG A LINE FROM EXTREME SE KS TO JUST SOUTH OF CLEVELAND WILL REMAIN IN PLACE THROUGH TONIGHT. A RATHER COMPACT AND STOUT SW TROUGH EVIDENT IN WATER VAPOR OVER WESTERN KS WILL RIDE NE TOWARD THE AREA AND INDUCE A SLIGHT BACKING TO THE LL FLOW IN THE H85-H7 LAYER...WITH RESULTING LL CONVERGENCE AND LIFT IN THE PRESENCE OF LARGE SCALE LIFT. HOWEVER...A NOTICEABLE DRY WEDGE PER REMNANT SUBSIDENCE ON THE BACKSIDE OF THE PRIMARY MID LEVEL WAVE WITH EXPECTED CONVECTIVE INFLUENCE IN THE SOUTHERN OH AND TENNESSEE VALLEYS WILL LIMIT NORTHWARD MOISTURE TRANSPORT. FORECAST MODELS DO OFFER SOME DIFFERENCE PER THE TONIGHT/S MID LEVEL WAVE...WITH THE GFS TOO SHEARED AND FAST PER VORT ADVECTION IN THE MID LEVELS. PREFERENCE IS TOWARD A NAM/ECMWF/GEM BLEND PER WAVE TIMING. OTHERWISE...VERY LITTLE CHANGE TO THE POSITION OF THE BAROCLINIC ZONE AS TONIGHT/S IMPULSE WILL OFFER LITTLE IN THE WAY OF LL FLOW VEERING...SUPPORTING OVERALL NEGLIGIBLE CHANGE TO THE LL THERMAL PROFILE. A DIGGING SW CONUS UPPER TROUGH WILL EVENTUALLY EJECT TOWARD THE REGION MONDAY NIGHT AND SUPPORT STRONG LL MOMENTUM AND RESULTANT HEIGHT ADJUSTMENT...WITH AND EXPECTED LLJ NOSE SHIFTING NORTH TOWARD THE REGION. DEEP LAYER THETA-E ADV ASSOCIATED WITH INCREASING FLOW WILL SUPPORT A WIDESPREAD AREA OF RAIN AND ISOLATED THUNDER SOUTH OF THE FA...SLOWLY SHIFTING NORTH INTO TUESDAY. EXPECTED STRONG BACKSIDE UPPER IMPULSE DIGGING FLOW WILL LIKELY RESULT IN A SLOWER EJECTION OF THE UPPER IMPULSE AND THIS IS ALREADY BEING INCORPORATED INTO THE LATEST FORECAST MODEL SOLUTIONS. HAVE TRENDED THE FORECAST THIS WAY. TONIGHT-MONDAY AFTERNOON...CLOUDS WILL INCREASE AND LOWER AS LL WINDS VEER EASTERLY IN RESPONSE TO THE ADVECTING UPPER IMPULSE. HAVE RETAINED LOW CHANCE POPS...BUT SHIFTED TO A SCT-ISOLD SHOWER MENTION. DO EXPECT RAIN TO MATERIALIZE AS INDICATED IN LATEST RADAR OBS. HOWEVER...GIVEN AFOREMENTIONED CONCERNS ON MOISTURE AVAILABILITY...FEEL LOW COVERAGE AND LIGHT NATURE OF PRECIP WITH INHERENT LOW QPF AMOUNTS ARE HANDLED BETTER THROUGH MEASURABLE CHANCE MENTION. LIGHT RAIN CHANCES WILL LINGER MONDAY MORNING WITH DRY CONDITIONS EXPECTED BY MONDAY AFTERNOON SAVE PERHAPS THE FAR EAST. ADJUSTED TEMPS TO ACCOUNT FOR CLOUDS AND LINGERING RAIN...OTHERWISE NO OTHER SIG CHANGES. SOME SUN IS CERTAINLY POSSIBLE FAR NORTH...BUT LINGERING CIRRUS AND MID CLOUD WITH AN INCREASING TREND BY MONDAY AFTERNOON IS EXPECTED TO HIGHLY LIMIT INSOLATION. MONDAY NIGHT...EASTERLY FLOW WILL INCREASE AHEAD OF THE POTENT EJECTING SW CONUS UPPER IMPULSE...WITH LL MIXING AND CLOUD COVER EXPECTED TO QUELL DIURNAL TEMP FALLS TO A DEGREE. NORTHERN AREAS WILL SEE THE COOLEST TEMPS GIVEN THINNEST CLOUD COVER AND DRIEST LL CONDITIONS PER ENE FLOW. TRENDED ARRIVAL OF PRECIP SLIGHTLY SLOWER. OTHERWISE...LITTLE CHANGE REQUIRED TO PREVIOUS GRIDDED DATABASE. LONG TERM... IMPRESSIVE SRN STREAM SW TROUGH EJECTS OUT OF THE SRN PLAINS TO START THE PD ON TUE. MODEL GUIDANCE IN GENERALLY GOOD AGREEMENT ON TIMING/PLACEMENT AND INTENSITY OF MID LVL WAVE AS IT LIFTS UP OVERHEAD BY TUE NIGHT. STILL PREFER DETAILS TIED TO ECMWF WHICH HAS HAD THE BEST CONTINUITY FM THE START W/THIS FTR AND FOLLOWED CLOSELY. NO DOUBT SOME APPRECIABLE RAIN IS IN STORE BOTH TUE AND TUE NIGHT AND BROKE WELL RIGHT OF MOS GUIDANCE POP NUMBERS WHICH ARE SURPRISINGLY LOW GIVEN IMPLIED QPF OFF BOTH NAM AND GFS. BROAD SFC RIDGE FOLLOWS IN BEHIND WHILE SHIFTING INTO THE WRN ATL BY FRI WHEN NXT SIG UPSTREAM SW SHIFTS THROUGH THE WRN US. RTN FLW IN BTWN LOOKS TO PROMOTE SIG TEMP MODERATION THROUGH DY7 SAT AND BUMPED BLENDED TEMP GUIDANCE HIGHER YET LIKELY UNDERDONE IN LIGHT OF PROGGED LL THERMAL RIDGE INTENSITY. OTHERWISE ALLBLEND PROCEDURE FAILS THIS AFTN W/FAST EWD PROGRESSION BIASED MODEL GUIDANCE SUCH AS GFS/GEM FACTORING IN LEADING TO HIGH BIASED POP GRIDS BOTH FRI NIGHT AND LIKELY SAT AS WELL. GFS ENSEMBLE GUIDANCE WWD OF OPERATIONAL RUN YET NOT AS FAR WEST AS PREFERRED ECMWF IN PROGGED PATTN WHICH AT SOME POINT GIVEN WAVE FRACTURING ALOFT POINTS TO CUTOFF LOW DVLPMNT W/TIME OVR THE LWR TO MID MS VALLEY. UNFORTUNATELY THE FCST WILL LIKELY SUFFER MEANWHILE OR AT LEAST UNTIL THE CORRECT SLOWING TREND GETS CAPTURED AMG THE REMAINDER OF MED RANGE MODEL GUIDANCE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...T AVIATION...MARSILI
Hazardous weather outlook, Nov 20, 10:24 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EST SUN NOV 20 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-211530- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1024 AM EST SUN NOV 20 2011 /924 AM CST SUN NOV 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX JC
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.